Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 77, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 26, 2020, 7:11 PM CDT for Wilkinson County, Mississippi; 4 parishes in Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2020, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 26, 2020, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 2:41 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted.
983
WFUS54 KLIX 270011
TORLIX
LAC033-037-063-125-MSC157-270115-
/O.NEW.KLIX.TO.W.0077.200827T0011Z-200827T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
711 PM CDT Wed Aug 26 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern West Feliciana Parish in southeastern Louisiana...
Northwestern Livingston Parish in southeastern Louisiana...
Central East Feliciana Parish in southeastern Louisiana...
Northeastern East Baton Rouge Parish in southeastern Louisiana...
South central Wilkinson County in southern Mississippi...
* Until 815 PM CDT.
* At 710 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Watson, or 8 miles northeast of Denham Springs,
moving northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pride around 725 PM CDT.
Zachary around 740 PM CDT.
Slaughter around 745 PM CDT.
Jackson and Wilson around 800 PM CDT.
Spillman around 810 PM CDT.
Wakefield around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3085 9149 3107 9123 3067 9089 3065 9090
3065 9088 3057 9081 3052 9088
TIME...MOT...LOC 0010Z 138DEG 28KT 3059 9089
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PG1 follow-up statement
123
WWUS54 KLIX 270115
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
815 PM CDT Wed Aug 26 2020
LAC033-037-063-125-MSC157-270125-
/O.EXP.KLIX.TO.W.0077.000000T0000Z-200827T0115Z/
West Feliciana LA-Livingston LA-East Feliciana LA-
East Baton Rouge LA-Wilkinson MS-
815 PM CDT Wed Aug 26 2020
...THE TORNADO WARNING FOR NORTHEASTERN WEST FELICIANA...NORTHWESTERN
LIVINGSTON...CENTRAL EAST FELICIANA...NORTHEASTERN EAST BATON ROUGE
PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL WILKINSON
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.
LAT...LON 3085 9149 3107 9123 3067 9089 3065 9090
3065 9088 3057 9081 3052 9088
TIME...MOT...LOC 0115Z 138DEG 28KT 3096 9128
$$
MEFFERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 26, 4:38 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 26, 4:38 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
438 PM CDT Wed Aug 26 2020
.SHORT TERM...
Hurricane Laura has rapidly intensified in the north-central Gulf
of Mexico today and is a strong category four storm, moving
towards the southwest Louisiana coastline. An outer band of Laura
has produced several small tornadic cells across the area this
afternoon. The forecast for our area is generally unchanged. The
strongest sustained winds will be felt along our coastline west of
the mouth of the Mississippi River and secondarily along the
Atchafalaya River basin. Surge and coastal flooding will continue
to be a concern this evening with the levels higher closer to the
center. As the outer bands of Laura pass through the area this
evening and tonight the main concern will be more tornadic and
will transition to heavy rain as Laura moves north into central
and northwest Louisiana tomorrow.
There are several watches, warnings and advisories in effect for
the area. Please refer to the Hurricane Local Statement and local
products for specific information on these hazards.
.LONG TERM...
It's probably not a surprise to anyone that the vast majority of
time today was spent on the short term part of the forecast. Rain
chances will be elevated through the weekend as Laura moves north
and then east as the system gets caught in the westerlies.
&&
.AVIATION...
Conditions have begun to deteriorate at some of the southernmost
terminals as Laura continues towards a landfall near the
Texas/Louisiana border and outer bands move into the area. Expect
periods of gusty winds and heavy rain possible at all terminals
with the higher likelihood as you move towards the coast. Will
handle TAFs with amendments as needed.
&&
.MARINE...
It goes without saying that the marine forecast is not a good
one. Tropical Storm conditions are expected west of the
Mississippi River with small craft conditions across the rest of
the coastal waters. Conditions will begin to slowly improve by
Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 86 75 87 / 50 80 40 80
BTR 79 87 76 89 / 80 90 40 80
ASD 78 90 76 90 / 60 90 40 80
MSY 81 89 79 90 / 80 80 40 70
GPT 80 87 77 87 / 40 70 40 70
PQL 78 90 76 89 / 40 60 40 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.
Storm Surge Warning for LAZ056-059-065>069.
Flash Flood Watch through Thursday evening for LAZ034>037-
046>050-056>059-065>067-071-072.
Coastal Flood Warning until 9 AM CDT Friday for LAZ040-049-050-
057-058-060>062-064-070-072.
Wind Advisory until 7 PM CDT Thursday for LAZ035>037-040-048>050-
057-058-060>064-070>072.
GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
536-538-557-577.
MS...Flash Flood Watch through Thursday evening for MSZ068>070.
Coastal Flood Warning until 9 AM CDT Friday for MSZ080-081.
Wind Advisory until 7 PM CDT Thursday for MSZ068-069.
Coastal Flood Advisory until 9 AM CDT Friday for MSZ082.
GM...Tropical Storm Warning for GMZ552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
538-557-577.
&&In the hours before
Special weather statement, Aug 26, 1:39 PM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
139 PM CDT Wed Aug 26 2020
LAZ034-046>050-056>059-067-261945-
Iberville-Livingston-Ascension-Pointe Coupee-Lower
Lafourche-Assumption-St. John The Baptist-West Baton Rouge-Upper
Lafourche-St. James-East Baton Rouge-
139 PM CDT Wed Aug 26 2020
...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...
ASCENSION...ST. JAMES...WEST BATON ROUGE...SOUTHWESTERN POINTE
COUPEE...SOUTHWESTERN LIVINGSTON...IBERVILLE...NORTHEASTERN
LAFOURCHE...SOUTH CENTRAL EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...
At 137 PM CDT, radar indicated showers were located along a line
extending from 9 miles east of Lake Fausse Pointe to Chackbay to 9
miles northeast of Port Fourchon. Movement was northwest at 35 mph.
Wind gusts up to 50 mph are possible with these showers. Tornadoes
may develop and move rapidly within this squall line.
Locations impacted include...
Baton Rouge, Gonzales, Donaldsonville, Plaquemine, Port Allen,
Napoleonville, Cut Off, Oak Hills Place, Galliano, Larose, Reserve,
St. Gabriel, Gramercy, Addis, Lutcher, Brusly, Lockport, Golden
Meadow, White Castle and Livonia.
If outdoors, consider seeking shelter inside a building. Stay tuned
for possible tornado warnings if rotation is noted on radar.
LAT...LON 3060 9175 3039 9076 3002 9052 2990 9054
2979 9046 2976 9037 2940 9009 2925 9011
2926 9012 2982 9072 2995 9125 3004 9123
3010 9146 3023 9148 3026 9159 3045 9164
3050 9175
TIME...MOT...LOC 1837Z 151DEG 30KT 3005 9149 2988 9076 2919 9005
24/RRLocal storm report, Aug 26, 1:57 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT WED AUG 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TORNADO PAINCOURTVILLE 29.99N 91.05W
08/26/2020 ASSUMPTION LA PUBLIC
PUBLIC CALLED IN REPORT OF A TORNADO TOUCHDOWN NEAR
PAINCOURTVILLE. NO DAMAGE REPORTED.
&&
DMANNINGSpecial weather statement, Aug 26, 2:46 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
246 PM CDT Wed Aug 26 2020
LAZ034>036-046>050-057>060-262045-
St. Charles-Iberville-Livingston-Ascension-East Feliciana-Pointe
Coupee-St. John The Baptist-West Baton Rouge-Upper Lafourche-St.
James-East Baton Rouge-West Feliciana-
246 PM CDT Wed Aug 26 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
ASCENSION...NORTHEASTERN ST. JAMES...ST. CHARLES...SOUTHERN WEST
FELICIANA...WEST BATON ROUGE...POINTE COUPEE...LIVINGSTON...
SOUTHWESTERN EAST FELICIANA...NORTHEASTERN IBERVILLE...NORTHEASTERN
LAFOURCHE AND EAST BATON ROUGE PARISHES...
At 245 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Krotz Springs to near St. Gabriel to
6 miles northeast of Larose. Movement was northwest at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales, Port Allen,
New Roads, St. Francisville, Reserve, Hahnville, Laplace, Oak Hills
Place, St. Gabriel, Walker, Gramercy, Addis, Lutcher, Brusly,
Livingston and Livonia.
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.
LAT...LON 3098 9180 3038 9052 3033 9050 3030 9056
3019 9060 3017 9050 3020 9045 2956 9019
3025 9105 3053 9174 3071 9173 3086 9182
TIME...MOT...LOC 1945Z 137DEG 50KT 3056 9177 3030 9110 2962 9028
24/RRSpecial weather statement, Aug 26, 3:20 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
320 PM CDT Wed Aug 26 2020
LAZ059>061-067-068-262045-
St. Charles-Lower Jefferson-Lower Lafourche-Upper Lafourche-Upper
Jefferson-
320 PM CDT Wed Aug 26 2020
...A STRONG THUNDERSTORM WILL AFFECT ST. CHARLES...NORTHEASTERN
LAFOURCHE AND NORTHWESTERN JEFFERSON PARISHES...
At 320 PM CDT, a strong thunderstorm was located 8 miles southwest of
Lafitte, or 9 miles northeast of Cut Off, moving northwest at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hahnville, Avondale, Paradis, Luling, Boutte, Ama, Bayou Gauche,
Destrehan, Waggaman, St. Rose, Des Allemands, New Sarpy, Barataria,
Lafitte and New Orleans Armstrong Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.
LAT...LON 2990 9054 2991 9054 2992 9053 3003 9027
2958 9008 2950 9026
TIME...MOT...LOC 2020Z 153DEG 36KT 2962 9021
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:16 PM CDT | Tornado Warning | LIX | Amite | 29 min |
| Aug 26, 7:41 PM CDT | Tornado Warning | LIX | Amite, Wilkinson | 40 min |
| Aug 26, 7:50 PM CDT | Tornado Warning | LIX | Amite | 55 min |
| Aug 27, 7:01 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 40 min |
| Aug 27, 7:40 AM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 2 hr |
| Aug 27, 9:29 AM CDT | Special Weather Statement | LIX | Pike | 31 min |
| Aug 27, 10:08 AM CDT | Tornado Warning | LIX | Pike | 24 min |
| Aug 27, 10:58 AM CDT | Special Weather Statement | LIX | Pearl River | 62 min |
| Aug 26, 7:07 PM CDT | Tornado Warning | LIX | Tangipahoa | 53 min |
| Aug 27, 9:18 AM CDT | Special Weather Statement | LIX | Jefferson | 27 min |
| Aug 27, 9:43 AM CDT | Tornado Warning | LIX | Tangipahoa | 32 min |
| Aug 27, 9:45 AM CDT | Tornado Warning | LIX | Tangipahoa | 15 min |
| Aug 27, 9:51 AM CDT | River Flood Warning | LIX | Saint Tammany | 21 hr |
| Aug 27, 9:53 AM CDT | Special Marine Warning | LIX | 97 min | |
| Aug 27, 10:23 AM CDT | Special Weather Statement | LIX | Saint Tammany, Washington | 37 min |
| Aug 27, 11:00 AM CDT | Special Weather Statement | LIX | Jefferson | 60 min |
| Aug 27, 11:39 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 3 hr |
| Aug 27, 1:37 PM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 27, 4:52 PM CDT | Special Weather Statement | LIX | Terrebonne | 23 min |
| Aug 27, 5:09 PM CDT | Special Marine Warning | LIX | 66 min |
Nearby
Tornado Warnings in Louisiana, 2020Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.